MAUDE Adverse Event Report: COOK INC FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Report source, other: internal personnel.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire guide of a five lumen polyurethane central venous catheter set was observed to be damaged before the procedure.Upon inspection of the photos provided by the customer, the wire appears unraveled.No patient contact was made.Additional information regarding event details has been requested but is not currently available.
 
Event or Problem Description
Additional information was provided on 31jul2020.The guide wire was found to be damaged before the device was to be placed in the left subclavian vein.The device did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Investigation ¿ evaluation.It was reported that a wire guide from a five lumen polyurethane central venous catheter set (b)(6) from lot 10198294 was unraveled prior to the procedure.Cook became aware of this event on (b)(6) 2020 upon being notified by cencomex s.A.The device did not make patient contact.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control were conducted during the investigation.The complaint device was not returned for evaluation.However, photos of the device were provided.The photos show elongation of the coil at multiple areas of the wire guide.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file shows evidence of verifications in place to meet design requirements related to this failure mode.A review of the device history record found no nonconformances or additional complaints associated with this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: precautions: standard seldinger technique for placement for placement of percutaneous vascular access sheaths, catheters and wire guides should be employed during the placement of a central venous catheter.Instructions for use: 4¿.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the photos provided, and the results of the investigation, a definitive cause for unraveling was not established.It is possible that this damage was incurred during shipping/storage of the device.It is also possible that forceful manipulation of the wire guide prior to insertion contributed to the damage, but these possible causes cannot be confirmed without additional information.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10297863
Report Number1820334-2020-01327
Device Sequence Number14389994
Product Code FOZ
UDI-Device Identifier00827002515338
UDI-Public(01)00827002515338(17)230115(10)10198294
Combination Product (Y/N)N
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2023
Device Model NumberN/A
Device Catalogue NumberC-UQLM-1001J-RSC-RD
Device Lot Number10198294
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight110